NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 30, 12:59 PM EST, 55 minutes earlier.
Area forecast discussion, Aug 30, 12:59 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
159 PM EDT Fri Aug 30 2024
.SYNOPSIS...
Unseasonably warm and humid conditions will persist for one more
day before a cold front brings cooler and drier air back to the
region by Sunday through early next week. Isolated to scattered
storms are possible today before more widespread showers and
storms move through on Saturday. Near to slightly below normal
temperatures are expected early next week with dry conditions
prevailing through midweek.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
Heat index values above 100 are expected for a large portion of
the area and have already hit 100 in many locations and
therefore have a heat advisory in effect.
Looking at moisture transport vectors, storms that develop
today will have a little more movement than the past couple of
days, however there might be more than one storm that moves over
the same area leading still to the potential for some heavy
rain in isolated locations. In addition, will see another day of
isolated damaging wind potential as well.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SATURDAY/...
ISO/SCT SHRA/TSRA will be ongoing at the beginning of the short
term period and will continue intermittently through the
overnight period before more widespread activity moves in from
the N/NW toward/beyond daybreak Saturday.
A warm/muggy night is in store as temps only dip into the lower
70s before rebounding to the lower/mid 80s by Saturday afternoon
as widespread SHRA/TSRA moves through the SE fringes of the ILN
FA through midday. The best coverage of activity should once
again be near/SE of the I-71 corridor by the afternoon, with a
slow decrease in coverage from N to S late in the day. This
being said, the actual front itself will continue to linger
back a bit to the N, not moving through the ILN FA until after
midnight into early Sunday morning.
While there should be SCT to numerous storms across the SE half
of the local area through the first half of the day Saturday,
the overall potential for severe storms appears to be rather low
given the poor midlevel and LL lapse rates amidst the
tremendously saturated profile as PWATs approach 2" in the
prefrontal environment. Deeper-layer shear will be better on
Saturday than will be the case today, but the thermodynamic
environment will be markedly more meager Saturday than today.
The main threat is going to be brief heavy downpours, but given
the recent dry conditions and expectation for the storms to be
rather progressive in nature, the overall threat for flooding is
still quite low. But some locales may pick up 1-2" on Saturday,
particularly near/S of the OH Rvr, if storm coverage can
blossom before it moves out/S of the local area by late in the
day.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Slow moving cold front will continue to progress through our fa
Saturday night, lingering some showers/storms, primarily SE of I-71.
This precip will eventually dissipate overnight as the cold front
pushes eastward. A dry forecast will then settle in for Sunday.
Northwesterly flow will develop aloft, which will eventually advect
a cooler and drier air mass into the region. However, this CAA
response will be slower at the surface, which is why the ILN fa will
still observe daytime highs in the middle to upper 80s on Sunday.
Cooler and drier air will make it to the surface by Monday, leading
to a notable drop in temperatures as daytime highs remain in the 70s
for most, with perhaps some lower 80s south of the OH River.
Dewpoints will also dip into the upper 40s for some. This drier air
mass (PWATs near 0.5") remains intact through the rest of the
extended forecast period. This will continue to favor a dry
forecast, making it difficult for areas that are experiencing
harsher drought conditions. While temperatures will be just below
seasonal normals to start the work week, there will be a gradual
warmup as we progress into the middle of the week, leading to highs
in the middle 80s by Wednesday/Thursday.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Scattered showers and thunderstorms will be present at times
through the TAF period. Timed in best chances for precipitation
in the TAFs. There will also be changes in wind direction with a
frontal boundary. While cigs will be primary be VFR, cannot rule
out some MVFR cigs on Saturday morning. In addition, cannot rule
out isolated fog overnight, however with clouds around there was
not enough confidence to include in the TAFs.
OUTLOOK...Thunderstorms possible through Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 7 PM EDT this evening for OHZ046-051>056-
060>065-070>074-077>082-088.
KY...Heat Advisory until 7 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 7 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...KC
NEAR TERM...
SHORT TERM...KC
LONG TERM...Clark
AVIATION...Special weather statement, Aug 30, 10:13 AM EST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1113 AM EDT Fri Aug 30 2024
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-302230-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Osgood, Bright, Lawrenceburg, Hidden Valley, Greendale, Aurora,
Dillsboro, Rising Sun, Vevay, Carrollton, Warsaw, Florence,
Burlington, Oakbrook, Covington, Erlanger, Independence, Newport,
Fort Thomas, Highland Heights, Bellevue, Dayton, Alexandria,
Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler,
Augusta, Brooksville, Mount Olivet, Maysville, Tollesboro,
Head Of Grassy, Camp Dix, Vanceburg, Kenton, Ada, Celina,
Coldwater, Wapakoneta, St. Marys, New Bremen, Minster,
Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy,
Piqua, Tipp City, Urbana, Springfield, London, West Jefferson,
Plain City, Downtown Columbus, Newark, Eaton, Camden,
Downtown Dayton, Kettering, Beavercreek, Fairborn, Xenia,
Washington Court House, Circleville, Lancaster, Pickerington,
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Landen,
Springboro, Franklin, Wilmington, Blanchester, Chillicothe,
Logan, Downtown Cincinnati, Milford, Summerside, Mount Carmel,
Mount Repose, Withamsville, Mulberry, Day Heights, Georgetown,
Mount Orab, Ripley, Aberdeen, Hillsboro, Greenfield, West Union,
Manchester, Peebles, Seaman, Winchester, Waverly, Pike Lake,
Piketon, Portsmouth, and Wheelersburg
1113 AM EDT Fri Aug 30 2024
...HOT CONDITIONS CONTINUE TODAY...
The combination of heat and humidity will result in heat index
values around 100 this afternoon and early evening.
If going outside, drink plenty of fluids, stay out of the sun,
and check in with relatives and neighbors. Wear lightweight and
loose fitting clothing. Take action when you see symptoms of heat
exhaustion and heat stroke.